Children’s Advil recall: What parents need to know

An incorrect dosage cup has some parents worried.

Children’s Advil recall: What parents need to know

If you've got Bubblegum flavored Children's Advil in your medicine cabinet you should double check the packaging.

The FDA has issued a recall alert for bottles of Children's Advil Suspension Bubble Gum Flavored 4 FL OZ Bottle after parents reported that the dosage cup provided is marked in teaspoons and the instructions on the label are described in milliliters (mL).

The ibuprofen product is meant to temporarily reduce fever, and relieve minor aches and pains due to the common cold, flu, sore throat, headaches and toothaches.

There should be no confusion when it comes to dosing directions for children's medicine, so the drug's maker, Pfizer, is recalling the bottles. The manufactuerer is worried that the mismatched directions and dosage cups could lead to parents accidentally overdosing thier kids.

The FDA notes, symptoms of ibuprofen overdose include nausea, vomiting, headache, drowsiness, blurred vision and dizziness.

According to the American Academy of Pediatrics, (even when product packaging is correct) "as many as one-half of parents administer incorrect doses" of medicines meant to reduce fevers in children, so having clear directions is especially important.

Product packaging: 

www.fda.gov

NDCLot
Number
Expiration DateSKUUPCConfiguration/Count
0573-0207-30R5112911/20F0057302073003-0573-0207-30-04 FL OZ (120 ml)
Bottle
36 bottles/case

Parents with questions about the recall can call 1-800-88-Advil (1-800-882-3845).

You might also like: